6 units of Botox under each crows feet. My smile was affected

2weeks later when i smile 'y face is distorted: my upper cheeks puff up and my smile is less broad..and the cheeks when smililng are uneven? How long to return to normal?

Doctor Answers 16

Abnormal Smile After Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. I am sorry this has happened to you. This is due to your Botox being placed too low below the crow’s feet and paralyzing your zygomaticus muscles (smile muscles). Unfortunately, Botox takes 3-4 months to wear off. I recommend you seek out a new injector. 


Summit Emergency Medicine Physician

Botox Typically Wears Off In 3-7 Months

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am sorry that you are having this problem. I have been using Botox for aesthetic purposes since 1991. In my experience, what you are describing may occur when Botox (or the other muscle relaxers, Dysport and Xeomin) are injected too low onto the cheek or if some should diffuse down onto the cheek and affect the muscles of facial expression responsible for smiling. In such a case, not only may the smile be affected, but it may be affected somewhat asymmetrically, as in your case. While, unfortunately, there no injection to reverse the effects of Botox, the results are happily temporary and last only until the Botox is metabolized away--usually somewhere between three and seven months, given individual variations. In many people, the undesirable effects often improve significantly even after only two months or so. Going forward, you would do well to seek consultation and treatment by a board certified aesthetic physician with expertise in the use of Botox. 

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.9 out of 5 stars 33 reviews

6 units of Botox under each crows feet. My smile was affected

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You should consider finding a referral to a new injector to see what if anything can be done to correct the asymmetry of your smile. Otherwise you will need to wait 3-4 months for your smile to return to normal. Thanks

Richard Zienowicz, MD
Providence Plastic Surgeon
4.9 out of 5 stars 67 reviews

You might also like...

Uneven After Botox--Add Venus Legacy

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox can take 3-4 months to wear off. In the mean time, venus legacy treatments may help soften the results and a touch up of Botox and/or filler may help improve the asymmetry. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Botox question

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

On average it takes three months for Botox to wear off. Speak with your injector. They may be able to modify your appearance to improve symmetry with additional Botox.

Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello , sorry to hear about your experience .It looks that the procedure was no done properly. Botox wears off 3-4 months and everything should come to normal. You can verify with your injector to see what he recommends. 

Joseph Doumit, MD
Montreal Dermatologist

Problems with Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

When crows feet Botox effects the smile, it was either placed to low on the face, too deep, or both. This unwanted side effect will usually resolve prior to the full 3 months that Botox typically lasts. 

Andrew Campbell, M.D.

Facial Rejuvenation Specialist

Quintessa Aesthetic Centers

Andrew Campbell, MD
Milwaukee Facial Plastic Surgeon
4.7 out of 5 stars 25 reviews

6 units of Botox under each crows feet. My smile was affected

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The average span for Botox is 3 months. Some people metabolize it faster, and others slower. It is not permanent though. 

Lawrence Bundrick, MD
Huntsville Plastic Surgeon
5.0 out of 5 stars 11 reviews

Abnormal smile after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question Fml2016. I am sorry to hear about your situation. Botox is a purified protein used to address wrinkles associated with facial expression. With any Botox treatment there is the possibility of spread of the Botox to nearby muscles. In the case of the crow's  feet, the nearby zygomaticus muscles are responsible for raising the corners of the mouth when one smiles. When these muscles are relaxed it becomes difficult to raise the corners of the mouth when one smiles and an asymmetric or abnormal appearance may be present while smiling. Botox normally wears off in 3-4 months. At that time the muscles can be used as normal. 

Please consult with a doctor for specific recommendations. Good luck!

Botox to crows feet distorted smile

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is due to improper placement of the Botox. The zygomaticus muscles were affected. This will take up to 3 months to recover. I'm sorry this has happened to you. Most Botox treatments in this area go without a hitch.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.9 out of 5 stars 75 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.